open access

Vol 68, No 12 (2010)
Chorzy trudni typowi
Published online: 2010-12-20
Submitted: 2012-12-28
Get Citation

Complete atrioventricular block due to hyperkalemia caused by rhabdomyolysis during treatment with statin

Marek Grabka, Krystian Wita, Adrianna Berger-Kucza, Tomasz Bochenek, Maciej Turski, Maria Trusz-Gluza
Kardiol Pol 2010;68(12):1376-1378.

open access

Vol 68, No 12 (2010)
Chorzy trudni typowi
Published online: 2010-12-20
Submitted: 2012-12-28

Abstract

Complete atrioventricular block can occur, among others, in case of hyperkalemia, that is a life-threatening complication of rhabdomyolysis. Statins constitute the medication group that is especially associated with a possibility of muscle complications. Frequency of statin-associated myalgia is 5-10%, and potentially fatal rhabdomyolysis - 0.02-0.09%. We describe a male patient who was admitted due to syncope caused by complete atrioventricular block. Iatrogenic rhabdomyolysis with life-threatening hyperkalemia, that was related to statin, was diagnosed. After application of suitable pharmacotherapy, conduction abnormalities resolved. The patient was discharged in a good condition.
Kardiol Pol 2010; 68, 12: 1376-1378

Abstract

Complete atrioventricular block can occur, among others, in case of hyperkalemia, that is a life-threatening complication of rhabdomyolysis. Statins constitute the medication group that is especially associated with a possibility of muscle complications. Frequency of statin-associated myalgia is 5-10%, and potentially fatal rhabdomyolysis - 0.02-0.09%. We describe a male patient who was admitted due to syncope caused by complete atrioventricular block. Iatrogenic rhabdomyolysis with life-threatening hyperkalemia, that was related to statin, was diagnosed. After application of suitable pharmacotherapy, conduction abnormalities resolved. The patient was discharged in a good condition.
Kardiol Pol 2010; 68, 12: 1376-1378
Get Citation

Keywords

rhabdomyolysis; atrioventricular block; statins

About this article
Title

Complete atrioventricular block due to hyperkalemia caused by rhabdomyolysis during treatment with statin

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 68, No 12 (2010)

Pages

1376-1378

Published online

2010-12-20

Bibliographic record

Kardiol Pol 2010;68(12):1376-1378.

Keywords

rhabdomyolysis
atrioventricular block
statins

Authors

Marek Grabka
Krystian Wita
Adrianna Berger-Kucza
Tomasz Bochenek
Maciej Turski
Maria Trusz-Gluza

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl